Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 7, 2019, 4:36 PM CDT for Rapides Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 4:36 PM CDT (21:36 UTC)
- Expired
- Apr 7, 2019, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 41 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted.
276
WFUS54 KLCH 072136
TORLCH
LAC079-072200-
/O.NEW.KLCH.TO.W.0006.190407T2136Z-190407T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
436 PM CDT Sun Apr 7 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Rapides Parish in central Louisiana...
* Until 500 PM CDT.
* At 436 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Boyce, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Timber Trails around 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3149 9269 3147 9269 3147 9271 3145 9270
3145 9268 3143 9269 3141 9268 3140 9269
3140 9267 3139 9266 3142 9247 3123 9263
3133 9281 3150 9269 3150 9268
TIME...MOT...LOC 2136Z 212DEG 44KT 3135 9268
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RM121 follow-up statement
749
WWUS54 KLCH 072141
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
441 PM CDT Sun Apr 7 2019
LAC079-072200-
/O.CON.KLCH.TO.W.0006.000000T0000Z-190407T2200Z/
Rapides LA-
441 PM CDT Sun Apr 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL RAPIDES PARISH...
At 441 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Boyce, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Rapides Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3150 9268 3149 9269 3147 9269 3147 9270
3144 9270 3145 9268 3143 9269 3141 9268
3140 9269 3140 9267 3139 9266 3141 9253
3130 9263 3138 9276 3150 9269
TIME...MOT...LOC 2141Z 212DEG 44KT 3140 9264
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RM12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 1:35 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 7, 1:35 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
135 PM CDT Sun Apr 7 2019
.UPDATE...
Updated for SVR Watch for this afternoon until 9 PM.
&&
.PREV DISCUSSION... /issued 1229 PM CDT Sun Apr 7 2019/
AVIATION...Generally MVFR ceilings are expected across the region
this afternoon ahead of an approaching line of storms. Storms will
impact KBPT over the few hours then KLFT late afternoon to early
evening. Gusty winds and low vis in +TSRA is expected. IFR
conditions are expected tonight behind the line with a gradual
improvement tomorrow morning.
PREV DISCUSSION... /issued 1007 AM CDT Sun Apr 7 2019/
UPDATE...
System continues to evolve over Texas this morning. A watch has
been posted to the west as storms extend from Brownsville north
into a surface low near Bryan then northeast across SHV. This
whole system is being supported by moisture getting pulled in
from the gulf and upper lvl energy swinging in fm the west.
Sounding data from KLCH this am has precip water about 1.5 inches
near the daily max... MU Cape 2841 j/kg w/ a warm nose aloft from
850 through 700 mb.... LI's around -9. There will be a threat of
severe storms this afternoon into the evening hours as the bndry
movs east through se Tx and finally into srn La today. The main
threat will be from hail... winds... and isolated tornado's. In
addition... slower movg storms will produce copious amounts of
rains which can and would cause issues w/ minor flooding as the
ground remains saturated over se Tx and srn La from recent rains.
Current zones look fine.
PREV DISCUSSION... /issued 628 AM CDT Sun Apr 7 2019/
AVIATION...
IFR/MVFR stratus will continue through early afternoon before a
line of thunderstorms approaches from the west. Currently, the
line of thunderstorms is expected to impact area TAF sites as
follows: KBPT from 18Z-21Z, KLCH from 19Z-22Z, KAEX/KARA/KLFT from
roughly 21Z-00Z. Stronger thunderstorms within the line will be
capable of winds 25-30 knots sustained with gusts over 30-35 knots
possible. -SHRA will likely linger through 06Z before dissipating,
but IFR ceilings will continue through the overnight hours.
PREV DISCUSSION... /issued 517 AM CDT Sun Apr 7 2019/
DISCUSSION...
Warm overnight as temperatures have held in the lower
to middle 70s under a blanket of clouds and steady southerly
winds. Patchy light fog once again has formed over the area
although visibilities are higher due to increased winds.
A deepening upper level trough is continuing to target southeast
Texas and southwest Louisiana today through tonight. At the
surface...a surface low is expected to develop along the central
Texas coast and move northeast into southeast Texas tonight.
A large Mesoscale Convective System is expected to develop this
morning across the Texas coast and move up into southeast Texas
later this morning and into southwest Louisiana this afternoon.
A two prong threat for severe thunderstorms and flash flooding is
possible for the area. SPC has placed us in a slight risk for
severe thunderstorms with large hail, damaging winds, and isolated
tornadoes possible today and tonight. In addition, Precipitable
Water values will increase to near 2 inches in the atmospheric
column across the area. Deep moisture will be in place for flash
flooding to occur where training of cells develop and where
saturated soils can no longer hold addition water. HPC indicates
rainfall rates could exceed 2-3 inches an hour in the approaching
MCS system. Even after the initial line moves through, additional
showers and thunderstorms are expected to develop in the vicinity
of the trough early tonight.
A Flash Flood watch has been issued for the area today and tonight
to account for recent heavy flooding rains and saturated soils.
Drier air will filter into the area Monday as the passing surface
low and cold front finally moves through. Stable dry conditions
are expected through mid week before the next upper level trough
digs into the Colorado Rockies and New Mexico. Upper level flow
will return to the southwest and surface southerly flow will draw
the moisture back in for rains to return in earnest next weekend.
MARINE...
Patchy fog this morning along the nearshore waters will dissipate
by noontime. Periods of moderate southerly winds will continue today
ahead of a series of disturbances that will move through. These
disturbances will bring periods of showers and strong thunderstorms
before a cold front finally pushes off the coast early Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 61 75 56 81 / 80 50 30 10
LCH 64 78 59 81 / 70 20 20 10
LFT 66 78 61 80 / 80 30 20 10
BPT 62 78 59 81 / 70 20 20 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
052>055-073-074.
Coastal Flood Advisory until 6 PM CDT this evening for LAZ052-
073-074.
TX...Flash Flood Watch through late tonight for TXZ180-201-215-216-
259>262.
Coastal Flood Advisory until 6 PM CDT this evening for TXZ215.
GM...None.
&&
PUBLIC...19Hazardous weather outlook, Apr 7, 4:30 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 430 PM CDT Sun Apr 7 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 082130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 430 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Strong storms over central Louisiana are expected to draw to a close through the evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday A weak cool front moves through tomorrow with dry weather becoming established. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-082130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 430 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Storm over the coastal waters through the evening and into the overnight hours. Southerly winds will continue. .DAYS TWO THROUGH SEVEN...Monday through Saturday Cool front moves through tomorrow morning hours with winds becoming northwest. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Apr 7, 3:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM MARINE TSTM WIND 5 S GROVES 29.88N 93.91W
04/07/2019 M40 MPH JEFFERSON TX PUBLIC
PERSONAL WEATHER STATION ALONG SABINE LAKE MEASURED WIND
GUST TO 35KTS. TIME ESTIMATED BY RADAR.
&&
SWARTHENSpecial weather statement, Apr 7, 3:28 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
328 PM CDT Sun Apr 7 2019
LAZ030>032-041>043-074-072115-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
Beauregard LA-East Cameron LA-
328 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...JEFFERSON
DAVIS...EASTERN BEAUREGARD...WESTERN EVANGELINE...WESTERN ACADIA...
EASTERN CALCASIEU AND ALLEN PARISHES UNTIL 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to 6 miles northwest of Creole.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Jennings, Oakdale, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Basile, Oberlin, Elton, Mermentau, Elizabeth, Fenton, Reeves,
Hayes, Moss Bluff, Lacassine National Wildlife Refuge, Mittie and Dry
Creek.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Louisiana.
LAT...LON 2978 9321 3077 9333 3090 9262 3089 9251
3011 9254 3009 9263 3004 9272 3004 9262
3002 9262 2977 9317
TIME...MOT...LOC 2028Z 256DEG 18KT 3065 9317 2988 9317
TinglerLocal storm report, Apr 7, 3:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 3 S CARLYSS 30.13N 93.38W
04/07/2019 M61 MPH CALCASIEU LA ASOS
WIND GUST OF 53KTS REPORTED AT SOUTHLAND FIELD AIRPORT
ASOS - KUXL.
&&
SWARTHENLocal storm report, Apr 7, 3:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 SE VIDOR 30.12N 93.99W
04/07/2019 ORANGE TX TRAINED SPOTTER
TRAINED SPOTTER SENT PICTURES OF ROAD CLOSED DUE TO
DOWNED TREES AND POWER LINES. LOCATION AROUND THE 1100
BLOCK OF CONCORD STREET IN VIDOR. TIME ESTIMATED BY
RADAR.
&&
SWARTHENLocal storm report, Apr 7, 4:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 2 SSW CENTRAL GARDENS 29.96N 94.04W
04/07/2019 JEFFERSON TX PUBLIC
SMALL TREE DOWNED ACROSS POWER LINES ON 8TH STREET IN
BEAUXART GARDENS. TIME ESTIMATED BY RADAR.
&&
SWARTHENSpecial weather statement, Apr 7, 4:30 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019
LAZ028-029-032-033-072215-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
430 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAPIDES...EVANGELINE...
WESTERN AVOYELLES AND CENTRAL ST. LANDRY PARISHES UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ville Platte to near Alexandria. Movement
was north at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Opelousas, Pineville, Ville Platte, Bunkie, Mamou,
Cheneyville, Turkey Creek, Effie, Ball, Pine Prairie, Lecompte,
Hessmer, Chataignier, Bayou Chicot, Tioga, Timber Trails, Prairie
Ronde, Esler Regional Airport and Indian Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.
LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
3140 9214 3052 9209 3052 9247 3141 9253
3141 9252 3148 9221
TIME...MOT...LOC 2128Z 200DEG 32KT 3121 9237 3056 9226
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:02 PM CDT | Special Weather Statement | LCH | Rapides | 43 min |
| Apr 6, 8:44 PM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| Apr 6, 8:50 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 25 min |
| Apr 6, 8:59 PM CDT | Tornado Warning | LCH | Rapides | 46 min |
| Apr 7, 4:18 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 15 hr |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Rapides | 19 days |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 7, 1:11 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 19 min |
| Apr 7, 1:17 PM CDT | Special Marine Warning | LCH | 88 min | |
| Apr 7, 1:43 PM CDT | Coastal Flood Advisory | LCH | Cameron | 2 hr |
| Apr 7, 1:48 PM CDT | Special Weather Statement | LCH | Evangeline | 42 min |
| Apr 7, 1:57 PM CDT | Special Weather Statement | LCH | Rapides | 48 min |
| Apr 7, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 65 min |
| Apr 7, 2:34 PM CDT | Special Weather Statement | LCH | Rapides | 41 min |
| Apr 7, 2:45 PM CDT | Special Marine Warning | LCH | 90 min | |
| Apr 7, 2:47 PM CDT | Tornado Warning | LCH | Vernon | 28 min |
| Apr 7, 2:49 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 26 min |
| Apr 7, 2:56 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 49 min |
| Apr 7, 3:19 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 41 min |
| Apr 7, 3:28 PM CDT | Special Weather Statement | LCH | Allen, Cameron, Jefferson Davis | 47 min |
| Apr 7, 3:44 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 31 min |
| Apr 7, 3:54 PM CDT | Areal Flood Advisory | LCH | Rapides | 2 hr |
| Apr 7, 4:02 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 43 min |
| Apr 7, 4:30 PM CDT | Special Weather Statement | LCH | Evangeline | 45 min |
| Apr 7, 4:59 PM CDT | Tornado Warning | LCH | Avoyelles | 21 min |
| Apr 7, 5:14 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Apr 7, 5:47 PM CDT | Special Weather Statement | LCH | Avoyelles | 43 min |
| Apr 7, 6:46 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Apr 7, 6:46 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 5 days |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.